MAUDE Adverse Event Report: ZIMMESWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 7X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMESWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 7X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cortical bone screw, 4x28mm; catalog#: 47-2486-128-40; lot#: 3073722.Cortical bone screw, 4x28mm; catalog#: 47-2486-128-40; lot#: 3076755.Blunt tip screw, 4x58mm; catalog#: 47-2486-058-40; lot#: 3054254.Proximal humerus nail cap, 10.5x2.5mm; catalog#: 47-2488-010-02; lot#: 3068978.The manufacturer received x-rays and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00101; 0009613350-2022-00102; 0009613350-2022-00103.
 
Event or Problem Description
It was reported that operation was performed with ann nail system.After 4 weeks from the initial, surgeon found three proximal screws were backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Event description: it was reported that operation was performed with ann nail on (b)(6), 2021.After 4 weeks from the initial, surgeon found three proximal screws were backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.No patient outcome.Review of received data: - no medical reports available - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: some x-ray pictures were avaialble for investigation.The x-ray review shows that the proximal screws were backed out.Therefore, the reported event can be confirmed.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- surgical technique: the applicable surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.- dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that operation was performed with ann nail on (b)(6), 2021.After 4 weeks from the initial, surgeon found three proximal screws were backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.No patient outcome.The quality records show that all specified characteristics have met the specifications valid at the time of production.The received x-rays confirm the reported event, namely that the most proximal screw has migrated.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism as a potential contributing factor.However, as further biomechanical testing was carried out and the performance is in an acceptable range in comparison with legally marketed similar devices, no design changes were conducted.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00101-1.0009613350-2022-00102-1.0009613350-2022-00103-1.

Brand Name
PROXIMAL HUMERUS, RIGHT, 7X160MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMESWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13583785
Report Number0009613350-2022-00100
Device Sequence Number4368586
Product Code HSB
UDI-Device Identifier00889024505773
UDI-Public00889024505773
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-160-07
Device Lot Number3031219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale